Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have muscle or tissue injuries. Taking lyrica and crestor? Blood test normal. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
can I gave muscle or tissue injuries that will not seem to get better, such as in my hip and knee while using lyrica and crestor? all other blood tests are normal, so could this be a side effect?
Posted Sun, 21 Jul 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this query. I a Dr. Ditah and feel honored to address your health query today. I am so sorry to hear about this muscle pain and your battle against fatty liver disease, high blood pressure, PCOS and thyroid issues. It must be overwhelming for a single person to deal with all these diseases. Courage and keep the positive feeling ever going.

Crestor(rosuvastatin calcium) is a drug used to treat cholesterol problems. It most common side effect is muscle aches. This may be more common in people with thyroid problems like in your case. The blood test that detects the this muscle damage is measurement of myoglobin levels. At times, but rarely, we need a biopsy to make this diagnosis certain. Myoglobin may also pass out in urine and in this case, makes the urine to be dark in color.

The best thing to do in this case is to talk with your doctor. Also, find out whether the myoglobin levels were measured to detect this possible drug side effects. Your doctor will make the decision on whether to continue or stop the drug depending on the risk/benefit ratio. Besides, what blood test were done?

Lyrica really has no such side effects and should not be implicated here now.

I hope this answers your query fully and provide enough guidance and information on how to address this problem. If you have more questions related to this query, please, I am very ready and happy to address them.
I hope this problem gets resolved soon and you feeling better in the day ahead.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Have muscle or tissue injuries. Taking lyrica and crestor? Blood test normal. Side effects? 47 hours later
Thank you for your reply. So just another follow up question. If I discontinue the crestor how long would it be before I would notice the difference in the pain in the knee and hip, or would the damage be done and permanent? It has been about two weeks since I discontinued this medication.
Answered by Dr. Chobufo Ditah 33 minutes later
Hi and thank you so much for this follow up question.
I am sorry to hear about the continued pains despite having discontinued crestor.

The time it takes to recover from these side effects varies. It depends on how long you have been taking the drug and to what extend the damage was at the time of discontinuation. One thing is certain, it will not get any worse after stopping the drug and recovery would be progressive over time. It duration varies as outlined above.

The damage is not permanent. There is a possibility of total recovery though not guaranteed in all cases because of individual variations and extend of damage. But significant recovery is noted in all cases after discontinuation. If this shouldn't be the case, then we may want to pursue further investigation to make sure we are not treating the wrong cause.

I wish you well on this recovery journey. I believe you are feeling better but not completely well compared with just before you stopped the drug. You can only get better and not worse.

Please, If you do not have any more questions related to this query, may I kindly suggest that you consider closing the discussion at this point? Please, lend us a few minutes of your time to rate the answer and write a short review. This will go a long way to help us improve on the quality of our services.

Once more, thank you so much for this opportunity to address your health questions today.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor